Monday, 2 June 2014

Look at my Amazing HEALED SKIN photos!

OK people...this is the moment you have been waiting for...the big reveal!

After 30 months off topical steroids I can finally reveal my new, lovely skin.

I hope these pictures give hope to everyone out there going through TSW.

The photos are in pairs: The one at the top shows what my skin was like before and the one underneath shows what it is like today.


TSW BEFORE AND AFTER PHOTOS
 



 
Leg before and after.
 
Hand Before and After
Arm before and after
 

Neck Before and After
 
 Face Before and After
 
I'm Now White-Not Red!
 
Not long ago, I predicted that my skin would heal in the summer and it has. The sunshine has done me good. It seems appropriate to be posting these photos just as summer starts.
 
 
I know that people worry that certain things may delay their healing, or stop them healing altogether and I'd like to take this opportunity to bust some myths:

Myth 1: Moisturisers Stop You Healing

I have found this to be a myth. I have used moisturisers throughout my TSW and found them incredibly useful. People have issues when they have reactions to ingredients in certain moisturisers and may wish to stop for that reason, but those who DO moisturise shouldn't feel guilty about it or worry that they won't heal.

I have seen people write on blogs that you will not heal if you use moisturiser. Well I am healed and I know lots of others that have too. The choice to moisturise or not is a personal one and one group should not slate another for their personal choice.

Myth 2: You Won't Heal if you Eat Junk

Again, this is another guilt thing. We all KNOW that healthy food=healthy bodies but I have seen people put themselves through some weird elimination diets during TSW, most of which are probably unnecessary unless genuine allergies are suspected.

I haven't denied myself anything during TSW. I have had alcohol in moderation, tea, coffee, chocolate, sugary food, tomatoes and spicy food. And I still healed.

Eating junk IS bad for you, but it is unlikely to affect your TSW unless you have an actual allergy to a certain food.

Myth 3: You Won't Heal if you Use a Steroid Inhaler

I consider this a PARTIAL myth. I used a steroid inhaler throughout my TSW as I couldn't breathe without it and I still healed.

HOWEVER: Some individuals, particularly children may have addiction symptoms from steroid inhalers. One parent on the Itsan forum pointed out that her child has TSW because she used, not topical steroids, but inhaled steroids and is going through the same symptoms as TSW.

So I offer a word of caution with this myth. Yes, I healed despite using a steroid inhaler, but there are some susceptible individuals who may react badly to steroid inhalers. It would be a good idea to discuss alternatives with a doctor, but if steroids are the only option, try the lowest dose you can manage and always rinse with water after inhaling.

I hope my pictures have given some encouragement. And when we say on ITSAN that "You Will Heal", it is true!


23 comments:

Mandy said...

You look amazing! Well done, for fighting the good fight and making it through 30 months of rough going. Enjoy the new skin - it looks fabulous!

Ruby said...

Hooray hooray you have clear skin! I am so happy for you at the end of your journey. You're info and guidance whilst going through your own struggle has been invaluable for many of us. Congratulations Louise xxx

Atopiclady said...

Louise You look fantastic! So happy for you! Enjoy your summer :)

Geanna Bell said...

YAY!!! Way to go and keep posting and sharing!

Siegfried Kilmer said...

Congratulations Louise, you look amazing!!! X
Siegfried x

Chi said...

LOUISE!!! I am so happy for you!!! Super pleased to see you healed, it makes me want to celebrate!! Lots of congrats! xx

Minnie-Cat said...

Louise! Amazing! You are my superstar! I'm now 24 months off steroids, still not good. But your blog gives me so much hope!
Thank you for you blog! It was first blog that i found about TSW. God bless you!

Miss Kitty Fantastico said...

Yaaaaaaaaaaaaaaay! Wooooooooooooo! You breaking out the bubbly now? :)

Miss Kitty Fantastico said...

Wooooo! Yaaaaay! You breaking out the bubble now then? :) x

louise jones said...

Well I did crack open a can of Guinness with my dinner tonight.

Does that count?

Thanks for everyone's kind comments and encouragement. X

Elaine D said...

Great stuff, Louise. I have followed your entire journey. Its great to see you've made it at last. take care. xx

Elaine D said...

Great stuff, Louise. I have followed your entire journey. Its great to see you've made it at last. take care. xx

hedwigia said...

So good to see this. I'm just over 3 months in, and feeling pretty uncomfortable, so having a read round for inspiration. Thank you so much!

curgolf said...

I agree with you. Thanks for busting those myths! You look terrific! Enjoy your new skin and a new chapter in your life.

Rosemarie

juliana said...

CONGRATULATIONS LOUISE!!!!!!! YOU'VE CAME A LONG WAY, I'M SO HAPPY FOR YOU, sorry for the caps BUT I'M REALLY HAPPY FOR YOU!!! :'D

XOXO
juliana

stacylaine said...

This. Is. Marvelous. I have followed you for over a year & read your blog from the beginning. I felt your every word with & for you. I am beyond happy to see these pictures. Finally! ��

Jenny Stradling said...

So happy for you :)

Heather said...

Sooooo exciting! Thank you for posting! And we educated another today on the NEA forums :)

Anonymous said...

Congratulations! 30 months, I have hope now - I must be around 26 months. How long ago was the last flare?

louise jones said...

The last flares were very mild in nature and only tended at last about 4 days.

Katy@TheOpenDoor said...

Wow, Louise! You look fantastic, and I am so happy for you! I am 27 months into my withdrawal and very much not healed yet....but I love seeing that it does happen eventually! Cheers to you!

Ebrahim Ismail said...

What is TSW? Sorry if I'm being thick

louise jones said...

Hi Ebrahim.

TSW stands for Topical Steroid Withdrawal, which is the complete cessation of steroid creams used for eczema.

If you want more information on TSW, please go back to the beginning of this blog, where I explain it I'm more detail, or visit the website at ITSAN.org, which has a FAQ section.